MAUDE Adverse Event Report: ARTHROCARE CORP. WEREWOLF RF 20000 CONTROLLER; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

ARTHROCARE CORP. WEREWOLF RF 20000 CONTROLLER; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number 72290105
Medical Device Problem Code Protective Measures Problem (3015)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/07/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference (b)(4).
 
Event or Problem Description
It was reported that, during a knee arthroscopy, meniscal stitch, an error appeared: "the electrode is expired.Replace electrode".The electrode was new, not expired.Another electrode was opened, the error persisted.When the generator is turned on, the windows are now lit in red, which should be blinking green.There is an error message on the screen.They turned on and off the generator, disconnected from the network, the error did not disappear.The surgeon completed the procedure without any ablator (he used shaver during the operation).There was a delay of less than or equal to 30 min.No other complications were reported.
 
Additional Manufacturer Narrative
H10 h6 the reported device, used in treatment, was not returned to the designated complaint unit for independent evaluation, thus functional testing could not be performed.Visual inspection of the customer provided pictures shows the 18pin port having its red error led illuminated with nothing plugged into it, and in a second picture an error code is displayed on the screen.There was a relationship found between the subject device and the reported incident.A review of the device history records show there are no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.A complaint history review concluded this was a repeat issue.The instructions for use was reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A review of risk management files found that the reported failure was documented appropriately.The complaint was confirmed and the root cause is associated with an electrical component failure.Factors, unrelated to the design or manufacture of the device which could have contributed to the complaint event, include a power surge in the controller or failure of an internal component.

Brand Name
WEREWOLF RF 20000 CONTROLLER
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
MDR Report Key11800974
Report Number3006524618-2021-00592
Device Sequence Number17059057
Product Code GEI
UDI-Device Identifier00885556624890
UDI-Public00885556624890
Combination Product (Y/N)N
Initial Reporter CountryRS
PMA/510(K) Number
K162074
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number72290105
Device Catalogue Number72290105
Initial Date Received by Manufacturer 04/19/2021
Supplement Date Received by Manufacturer06/02/2021
Initial Report FDA Received Date05/10/2021
Supplement Report FDA Received Date06/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;